Drought, Northern St. Louis
- When
- September 6, 7:00 AM CST to September 30, 11:59 PM CST
- Where
- Northern St. Louis forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.590, -92.461 (the zone’s center; the record gives no point)
Rainfall deficits of 3 to 5 inches since summer caused very dry conditions over the Minnesota Arrowhead. Beginning September 6, the U.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Rainfall deficits of 3 to 5 inches since summer caused very dry conditions over the Minnesota Arrowhead. Beginning September 6, the U. S. Drought monitor showed severe drought from western Cook County, much of Lake County and northeastern St. Louis County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 6, 5:47 AM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 647 AM CDT TUE SEP 6 2011 .AVIATION...12Z TAF ISSUANCE... VFR WILL PREVAIL THROUGH THE PERIOD WITH THE EXCEPTION OF LOCALIZED BR/FG IN THE EARLY MORNING HRS...MAINLY AT KBRD/KHIB/KHYR. && .PREV DISCUSSION... /ISSUED 251 AM CDT TUE SEP 6 2011/ DISCUSSION...SFC RIDGE AXIS WAS EAST OF THE FA AT 07Z. THIS RESULTED IN THE FA BEING ON THE BACKSIDE OF THE HIGH AND IN A WEAK RETURN FLOW. DEW POINTS WERE PRIMARILY IN THE 40S WITH A FEW SPOTS IN THE 30S. SOME ISOLD FOG WAS TRYING TO FORM OVER THE USUAL LOCATIONS. CLOUDS WERE FORMING FROM THE TIP OF THE ARROWHEAD TO NW WI AS SHORT WAVE ENERGY WAS PASSING THROUGH THE WESTERN GREAT LAKES. THE SFC RIDGE WILL REMAIN FAIRLY STATIONARY THROUGH WEDNESDAY KEEPING MUCH OF THE FA IN A SOUTHERLY FLOW. MAX TEMPS WILL BE ABOVE NORMAL. EXTENDED...WEDNESDAY NIGHT THROUGH SATURDAY... SYNOPTIC SCALE PATTERN FEATURES A BLOCKED MID LVL FLOW THIS PERIOD. PRIMARY INFLUENCE ON CWA WILL BE THE ANOMALOUS MID LVL RIDGE OVER NRN PLAINS. SOME RETROGRESSION OF OHIO VALLEY CLOSED LOW MAY EVENTUALLY PUSH ADDITIONAL CLOUDS TOWARDS SE CWA HOWEVER NOT ENOUGH CONFIDENCE TO CHANGE GRIDS AT THIS POINT. A SFC FRONT WILL SLIDE ACROSS ONTARIO WED NIGHT HOWEVER ITS INFLUENCE WILL NOT BE FELT OVER CWA. MDLS SUGGEST BY LATE FRIDAY A DEEPENING NORTHEAST FLOW IN LOWEST 5K FEET WILL BE ACCOMPANIED BY A SURGE OF COOLER AIR IN LOW LVLS AS A SFC BDRY BACKS INTO REGION FROM ONTARIO/HUDSON BAY VICINITY. THIS APPEARS TO BE A SHORT LIVED EVENT AS LOW LVL THERMAL FIELDS MODIFY QUICKLY BY SAT AFTN/SUNDAY. AVIATION...06Z TAF ISSUANCE... CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR AREAS OF FOG WITH MVFR/IFR VSBYS THROUGH THE EARLY MORNING. THE LOWEST VSBYS ARE EXPECTED AT KHIB AND KHYR BETWEEN 09-13Z. VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY. && .POINT TEMPS/POPS... DLH 69 49 75 52 / 0 0 0 0 INL 75 45 79 50 / 0 0 0 0 BRD 74 50 78 52 / 0 0 0 0 HYR 73 42 76 44 / 0 0 0 0 ASX 72 47 77 52 / 0 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && AVIATION...CANNON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 404 AM CDT TUE SEP 6 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 404 AM CDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-071030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 404 AM CDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GSF MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2011Every state in 2011This day in weather historyWarnings in Minnesota, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348092, 348093, 348096, 348097, 348098.